Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 20, NWS Charleston, WV

April 9, 20155 counties in West Virginia; Meigs County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Apr 9, 2015, 4:41 PM EDT for 5 counties in West Virginia; Meigs County, Ohio. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2015, 4:41 PM EDT (20:41 UTC)
Expired
Apr 9, 2015, 5:45 PM EDT
In force
64 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Meigs County, OH, Jackson County, WV, Mason County, WV, Roane County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 68 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 5:20 PM EDTHAIL 0.7Sandyville, WVDIME SIZED HAIL IN THE SANDYVILLE AREA...LASTED APPROXIMATELY 1 TO 2 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 2:26 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

870 
WUUS51 KRLX 092041
SVRRLX
OHC105-WVC035-053-087-105-107-092145-
/O.NEW.KRLX.SV.W.0020.150409T2041Z-150409T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
441 PM EDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JACKSON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF RIPLEY...
  NORTHERN MASON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF POINT PLEASANT...
  NORTHWESTERN ROANE COUNTY IN WEST VIRGINIA...
  WESTERN WIRT COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN WOOD COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN MEIGS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF RACINE...

* UNTIL 545 PM EDT

* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHEAST OF POINT PLEASANT...MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SANDYVILLE...RAVENSWOOD AND MINERALWELLS.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
135 AND 172 IN WEST VIRGINIA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3922 8152 3889 8131 3876 8179 3870 8209
      3882 8217 3885 8215
TIME...MOT...LOC 2041Z 241DEG 34KT 3879 8201

$$

14
2 follow-up statements
094 
WWUS51 KRLX 092116
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
516 PM EDT THU APR 9 2015

OHC105-WVC053-092126-
/O.CAN.KRLX.SV.W.0020.000000T0000Z-150409T2145Z/
MASON WV-MEIGS OH-
516 PM EDT THU APR 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MEIGS AND
NORTHERN MASON COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3902 8139 3890 8132 3879 8174 3892 8182
      3894 8180 3893 8179 3893 8176 3896 8178
      3919 8150
TIME...MOT...LOC 2116Z 249DEG 33KT 3895 8160

$$

WVC035-087-105-107-092145-
/O.CON.KRLX.SV.W.0020.000000T0000Z-150409T2145Z/
JACKSON WV-WIRT WV-WOOD WV-ROANE WV-
516 PM EDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN ROANE...SOUTH CENTRAL WOOD...WESTERN WIRT AND
NORTHERN JACKSON COUNTIES IN WEST VIRGINIA...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SANDYVILLE...OR 9 MILES NORTHEAST OF RIPLEY...MOVING
EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEROY...ROCKPORT...PEEWEE...REEDY...MORRISTOWN...LUCILLE AND
PALESTINE

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
136 AND 166 IN WEST VIRGINIA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3902 8139 3890 8132 3879 8174 3892 8182
      3894 8180 3893 8179 3893 8176 3896 8178
      3919 8150
TIME...MOT...LOC 2116Z 249DEG 33KT 3895 8160

$$

16
501 
WWUS51 KRLX 092137
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
537 PM EDT THU APR 9 2015

WVC035-087-105-107-092148-
/O.EXP.KRLX.SV.W.0020.000000T0000Z-150409T2145Z/
JACKSON WV-WIRT WV-WOOD WV-ROANE WV-
537 PM EDT THU APR 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROANE...SOUTH
CENTRAL WOOD...WESTERN WIRT AND NORTHERN JACKSON COUNTIES IN WEST
VIRGINIA WILL EXPIRE AT 545 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3902 8139 3890 8132 3879 8174 3892 8182
      3894 8180 3893 8179 3893 8176 3896 8178
      3919 8150
TIME...MOT...LOC 2138Z 249DEG 33KT 3902 8136

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:53 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 9, 2:53 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
253 PM EDT THU APR 9 2015

.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. COLD FRONT
CROSSES FRIDAY. HIGH PRESSURE FOR THE WEEKEND. COLD FRONT APPROACHES
AND THEN STALLS FOR UNSETTLED WEATHER NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
YET ANOTHER CONVECTIVE COMPLEX DEVELOPING TO OUR WEST...HOWEVER
THE MEAN FLOW TODAY LOOKS TO KEEP THE STRONGEST STORMS TO OUR
WEST...OR JUST CLIPPING THE WESTERN CWA. THE HIGHEST ML CAPE
REMAINS WEST OF CWA...AND WOULD EXPECT STRONGEST STORMS TO STICK
CLOSER TO THIS. WE ARE STILL FIRMLY WITHIN THE WARM SECTOR
HOWEVER WITH CONVECTION POPPING UP ACROSS WV SOUTHWEST INTO
SOUTHERN KENTUCKY...SO WILL STILL HAVE SHOWERS AND THUNDERSTORMS
DRIFTING NE ACROSS FORECAST AREA THIS AFTERNOON...INTO THIS
EVENING ACROSS THE NORTH. THINK THE BEST CHANCE OF WIDESPREAD
SEVERE THUNDERSTORMS WILL REMAIN MOSTLY WEST OF FORECAST AREA. IN
CWA BEST CHANCE LOOKS TO BE IN THE WESTERN THIRD OF CWA...ALONG
THE OHIO RIVER AND WEST THIS AFTERNOON INTO EVENING. USED THE HRRR TO
TIME THE BEST POPS...ALTHOUGH ISOLATED TO SCATTERED CONVECTION IS
TOUGH TO GET EXACT. LOW TO MID LEVEL FLOW IS GENERALLY OUT OF THE
SOUTHWEST...20-30KTS AROUND 925 MB...UP TO 50-60KTS AT 500MB. THIS
WILL KEEP THINGS MOVING WHICH SHOULD HELP WITH WATER CONCERNS.
MAIN CONCERN WATER-WISE WILL BE TRAINING CELLS...ESPECIALLY ALONG
ANY OUTFLOW BOUNDARIES THAT LINGER PARALLEL TO THE FLOW. NO REASON
TO MAKE ANY CHANGES TO THE FLASH FLOOD WATCH. IN THE WETTER
AREAS...THAT WERE HIT LAST NIGHT BY HEAVY RAIN...IT WOULD LIKELY
ONLY TAKE 1-1.5 INCHES IN 3 HOURS OR LESS TO START CAUSING
PROBLEMS AGAIN...WHILE AREAS THAT HAVE NOT RECEIVED AS MUCH RAIN
OVER THE LAST DAY OR TWO IT WOULD TAKE 1.5-2 IN 3 HOURS.

TRIED TO SHOW A BREAK LATE THIS EVENING INTO TONIGHT...AS
CONVECTION FROM THIS AFTERNOON EXITS TO THE NE...AND A COLD FRONT
FINALLY APPROACHES FROM THE WNW. STILL HAVE ISOLATED
SHOWERS/STORMS MENTIONED THROUGH THE NIGHT...AS WE REMAIN IN THE
WARM SECTOR.

COLD FRONT ARRIVES TO WESTERN ZONES FRIDAY MORNING. GFS/ECMWF ARE
FAIRLY SIMILAR IN TIMING WITH THE FRONT...WHILE NAM LAGS BEHIND A
BIT. DID NOT CHANGE PREVIOUS FORECAST TIMING A WHOLE LOT...BUT DID
INCREASE POPS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
CURRENT FORECAST OF A DRY AND MILD WEEKEND CONTINUES ONT RACK...AS
MODELS VERY CONSISTENT WITH HIGH PRESSURE DOMINATING THE OHIO
VALLEY. LOOK FOR NEAR SEASONAL DAYTIME TEMPERATURES BUT CHILLY
NIGHTS WITH A LARGE DIURNAL RANGE IN TEMPERATURES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS DEPICT ANOTHER FRONTAL SYSTEM MEANDERING BACK AND FORTH ACROSS
OUR REGION FOR MUCH OF NEXT WEEK. WHILE SPECIFIC DETAILS MAY BE
DIFFERENT FOR EACH SYSTEM THAT RUNS ALONG THIS FRONT...THE GENERAL
SCENARIO IS FOR WARM...MOIST AND RELATIVELY UNSTABLE AIR IN PLACE
TO PRESENT A CHANCE OF SHOWERS AND THUNDERSTORMS ANYTIME FOR MUCH OF
THE WEEK.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
ISOLATED TO SCATTERED SHOWERS AND STORMS EXPECTED TODAY INTO
TONIGHT. HARD TO TIME THESE INDIVIDUAL CELLS WITH NO REAL SURFACE
FEATURE TO FOCUS ON...SO WENT WITH VCTS AND ANTICIPATE AMENDMENTS
WILL BE NEEDED IF CELLS APPROACH INDIVIDUAL TAF SITES. MVFR TO IFR
WOULD BE POSSIBLE. BETTER CONFIDENCE ON TIMING OF SHOWERS AND
STORMS FRIDAY MORNING AS A COLD FRONT PASSES THROUGH. WINDS WILL
GENERALLY BE OUT OF THE S/SW THROUGH TONIGHT...ALTHOUGH VARIABLE
AND GUSTY IN AND AROUND CONVECTION. WINDS WILL BECOME WESTERLY
BEHIND THE FRONT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: TIMING AND RESTRICTIONS IN SHOWERS/STORMS COULD
VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    M    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    M    M    M    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
EKN CONSISTENCY  H    H    H    H    H    M    M    H    H    M    M    M
PKB CONSISTENCY  H    H    H    M    M    M    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    M    H    H    H    H    H

AFTER 18Z FRIDAY...
IFR IN SHOWERS/STORMS COULD STILL BE LINGERING ACROSS EAST FRIDAY
AFTERNOON.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ005>011-013-
     014-017-019-020.
     FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR WVZ015-016-018-
     024>032-037>040-046-047.
OH...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JMV/MZ
NEAR TERM...MZ
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...MZ
Hazardous weather outlook, Apr 9, 2:29 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
229 PM EDT THU APR 9 2015

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-017-019-
020-101830-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-WIRT-RITCHIE-
DODDRIDGE-
229 PM EDT THU APR 9 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ015-016-018-024>026-029-101830-
KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-GILMER-
229 PM EDT THU APR 9 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ027-028-030>032-037>040-046-047-101830-
CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
229 PM EDT THU APR 9 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE
HAIL AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033>036-101830-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
229 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
EARLY AFTERNOON. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL
BE LARGE HAIL AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
EARLY AFTERNOON. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 9, 3:48 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
348 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     1 SW GREEN BOTTOM       38.54N  82.30W
04/09/2015                   LAWRENCE           OH   EMERGENCY MNGR

            BARN COMPLETELY DESTROYED. RELAYED BY JACKSON COUNTY
            EMERGENCY MANAGER.

&&

EVENT NUMBER RLX1501206

DTC
Local storm report, Apr 9, 3:49 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
349 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             1 NNW BURR OAK STATE PA 39.54N  82.05W
04/09/2015  E0.70 INCH       ATHENS             OH   CO-OP OBSERVER

&&

EVENT NUMBER RLX1501207

MAC
Special weather statement, Apr 9, 3:51 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
351 PM EDT THU APR 9 2015

OHZ066-067-075-076-083>086-092045-
ATHENS OH-GALLIA OH-JACKSON OH-MEIGS OH-MORGAN OH-PERRY OH-VINTON OH-
WASHINGTON OH-
351 PM EDT THU APR 9 2015

...SPECIAL WEATHER STATEMENT FOR WESTERN WASHINGTON...VINTON...
PERRY...MORGAN...WESTERN MEIGS...JACKSON...NORTHERN GALLIA AND ATHENS
COUNTIES IN SOUTHEAST OHIO UNTIL 445 PM EDT...

AT 350 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
19 MILES NORTHWEST OF ZANESVILLE TO 3 MILES NORTHWEST OF LOGAN TO 8
MILES NORTHWEST OF MCARTHUR TO 10 MILES SOUTHWEST OF WAVERLY...MOVING
EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THESE STORMS WILL BE NEAR CREOLA...SOMERSET...AND JUNCTION CITY
AROUND 400 PM...BYER...PERRY STATE FOREST...NEW STRAITSVILLE...AND
NEW LEXINGTON AROUND 405 PM...ZALESKI...SHAWNEE AND NEW STRAITSVILLE
AROUND 410 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3991 8217 3983 8216 3982 8207 3978 8207
      3975 8163 3959 8158 3958 8153 3933 8168
      3884 8227 3888 8277 3901 8281 3929 8276
      3937 8267 3939 8230 3948 8228 3948 8217
      3955 8217 3960 8239 3973 8238 3994 8247

14
Local storm report, Apr 9, 4:15 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
415 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             1 N WAVERLY             39.35N  81.38W
04/09/2015  M1.00 INCH       WASHINGTON         OH   TRAINED SPOTTER

&&

EVENT NUMBER RLX1501208

MAC
Local storm report, Apr 9, 4:25 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             MARIETTA                39.42N  81.45W
04/09/2015  M1.00 INCH       WASHINGTON         OH   PUBLIC

&&

EVENT NUMBER RLX1501209

MAC
Local storm report, Apr 9, 4:29 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
429 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             2 ESE MARIETTA          39.41N  81.41W
04/09/2015  E1.25 INCH       WASHINGTON         OH   PUBLIC

&&

EVENT NUMBER RLX1501210

MAC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:26 PM EDTFlash Flood WarningRLXDoddridge, Gilmer, Jackson, Pleasants, Ritchie, Tyler and 2 more6 hr
Apr 8, 10:43 PM EDTFlash Flood WarningRLXBarbour, Doddridge, Harrison, Taylor4 hr
Apr 8, 11:04 PM EDTSpecial Weather StatementRLXLogan, Wyoming56 min
Apr 9, 12:09 AM EDTSpecial Weather StatementRLXPocahontas, Randolph51 min
Apr 9, 1:23 AM EDTSpecial Weather StatementRLXLogan, Mingo37 min
Apr 9, 2:28 AM EDTAreal Flood WarningRLXDoddridge, Pleasants, Ritchie, Tyler, Wirt, Wood33 hr
Apr 9, 3:57 AM EDTFlash Flood WarningRLXBarbour, Doddridge, Gilmer, Harrison, Lewis, Upshur3 hr
Apr 9, 6:56 AM EDTAreal Flood WarningRLXBarbour, Doddridge, Gilmer, Harrison, Lewis, Upshur10 hr
Apr 9, 1:47 PM EDTSevere Thunderstorm WarningRLXMason43 min
Apr 9, 2:20 PM EDTSevere Thunderstorm WarningRLXJackson, Mason40 min
Apr 9, 2:32 PM EDTSpecial Weather StatementRLXLewis, Taylor43 min
Apr 9, 2:55 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane, Wirt, Wood50 min
Apr 9, 3:41 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Jackson, Ritchie, Wirt49 min
Apr 9, 3:42 PM EDTSevere Thunderstorm WarningRLXPleasants, Tyler, Wood63 min
Apr 9, 4:24 PM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Harrison, Lewis, Ritchie66 min
Apr 9, 4:44 PM EDTSpecial Weather StatementRLXWood61 min
Apr 9, 4:56 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Wood49 min
Apr 9, 5:08 PM EDTTornado WarningRLXWood37 min
Apr 9, 5:35 PM EDTSpecial Weather StatementRLXHarrison, Taylor55 min
Apr 9, 5:43 PM EDTTornado WarningRLXPleasants, Wood32 min
Apr 9, 5:55 PM EDTTornado WarningRLXPleasants, Ritchie, Wood20 min
Apr 9, 5:59 PM EDTSevere Thunderstorm WarningRLXCalhoun, Doddridge, Gilmer, Harrison, Lewis, Ritchie61 min
Apr 9, 6:00 PM EDTSevere Thunderstorm WarningRLXBarbour, Taylor15 min
Apr 9, 6:11 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 2 more64 min
Apr 9, 6:15 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Pleasants, Ritchie, Tyler31 min
Apr 9, 6:54 PM EDTSevere Thunderstorm WarningRLXBarbour, Doddridge, Harrison, Lewis, Taylor51 min
Apr 9, 6:55 PM EDTSpecial Weather StatementRLXCalhoun, Jackson, Wirt65 min
Apr 9, 7:09 PM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Gilmer, Lewis, Randolph, Upshur66 min
Apr 9, 7:31 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam44 min
Apr 8, 8:00 PM EDTSpecial Weather StatementRLXWashington60 min
Apr 9, 6:51 AM EDTRiver Flood WarningRLXWashington45 hr
Apr 9, 1:32 PM EDTSpecial Weather StatementRLXGallia43 min
Apr 9, 2:13 PM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Meigs, Morgan, Vinton47 min
Apr 9, 2:51 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Washington39 min
Apr 9, 3:07 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry38 min
Apr 9, 3:16 PM EDTSevere Thunderstorm WarningRLXPerry30 min
Apr 9, 3:51 PM EDTSpecial Weather StatementRLXAthens, Jackson, Meigs, Morgan, Perry, Vinton54 min
Apr 9, 6:57 PM EDTSpecial Weather StatementRLXLawrence48 min
Apr 9, 7:18 PM EDTRiver Flood WarningRLXMorgan, Washington4 days

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.